MAUDE Adverse Event Report: ETHICON INC. DERMABOND PRINEO 42CM MSH 3.8ML ADHESIVE; CUTANEOUS TISSUE ADHESIVE WITH MESH

ETHICON INC. DERMABOND PRINEO 42CM MSH 3.8ML ADHESIVE; CUTANEOUS TISSUE ADHESIVE WITH MESH
Catalog Number CLR422
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Inflammation (1932); Blister (4537); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a right total knee revision on (b)(6) 2025 and topical skin adhesive was used.The patient experienced a burning looking reaction, deep purple, skin raw, swollen with inflammation, redness and blistering.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes.Did the patient require revision surgery or hardware removal? yes.Was device explanted? false.Did patient require revision surgery? true.If yes, date of revision surgery.(b)(6) 2025.Reason for revision surgery: new implant.Patient status/ outcome / consequences: yes.Patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? inflammation, redness, blistering.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.If yes, describe: blistering reaction, skin raw, deep purple skin coloring.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.I have noted that the patient underwent knee revision.Can you please confirm if the revision was related in any way to the prineo reaction? 2.Do you have any photos to accompany this case? 3.How was the prineo reaction managed? please advise if any additional treatment or intervention was required.4.Was the knee revision a revision of depuy products? if so, we will need to log a separate pc to capture the revision surgery.Can you please provide details or advise who we can contact to obtain further information regarding this? 5.Please provide the account name and reporter name.6.What date /day post op was the reaction noted? 7.Was any prescription strength medication prescribed? please specify? 8.Were any cultures taken? results? 9.Please describe how the adhesive was applied.10.How was the wound cleaned and dried prior to prineo application? 11.What prep was used prior to, during or after adhesive use? 12.Was a dressing placed over the incision? if so, what type of cover dressing was used? 13.Is the patient hypersensitive or do they have allergies to cyanoacrylate or formaldehyde? 14.Is the patient hypersensitive to pressure sensitive adhesives? 15.Was patient screening done prior the procedure, e.G.Check patient is not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? 16.Patient demographics: initials / id, age or date of birth, bmi? 17.Patient pre-existing medical conditions (ie.Allergies, history of reactions)? 18.Has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? 19.Was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? 20.Current patient status? 21.What is the physician¿s opinion as to the etiology of or contributing factors to this event? 22.The expiration date of the product was feb 28, 2025.Was expired product used on the patient? 23.Please confirm the lot number.

Brand Name
DERMABOND PRINEO 42CM MSH 3.8ML ADHESIVE
Common Device Name
CUTANEOUS TISSUE ADHESIVE WITH MESH
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23543667
Report Number2210968-2025-12785
Device Sequence Number9322816
Product Code OMD
UDI-Device Identifier10705031240421
UDI-Public(01)10705031240421(17)250228(10)TKBEBT
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K163645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberCLR422
Device Lot NumberTKBEBT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Initial Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale